Apr 5, 2017
HI im in triumeq and all is great undetectable and 500+ cd4 but for the past 6 month's i have been suffering from GERD no pain just hard to breath in the evenings.i had an endoscopy all normal.i take my triumeq in the morning. how soon can i take emprosole 40mg and the pepcid. my doc told me it should be 12 hours .im thinking if i can take it before maybe my symptoms wont be so bad.(i also checked my lungs and heart all good) any advice. thank u for everything
Response from Dr. Young
Hello and thanks for posting.
Drug-drug interactions are important to sort out before taking (or adding) medications, supplements or herbal products, as some of these interactions can render drug levels too low to be effective, or raise drug levels to cause increased risk of toxicity. Either way, it's good to look before you leap (or swallow a pill).
Quite a few HIV medications have the potential to interact with the medications that are often used (some prescribed, some over the counter) to treat gastric acid (aka reflux, indigestion). These include the proton pump inhibitors (aka PPIs; like your esomeprazol), or H2-blockers like Pepcid. Other medications can include cations like calcium or magnesium (like Tums/calcium carbonate, or Milk of Magnesium).
I'm not sure where your doctor has been getting his or her information. For the medications in Triumeq (abacavir, lamivudine, dolutegravir), there are no significant interactions with PPIs or H2-blockers. There is a potential interaction for dolutegravir and other integrase inhibitors to interact with certain cation-containing medications, but according to the package insert for the Triumeq, Triumeq can be taken 2 hours before or 6 hours after taking polyvalent cation-containing antacids or laxatives, sucralfate, oral supplements containing iron or calcium, or buffered medications. Alternatively, Triumeq and supplements containing calcium or iron can be taken with food.
When in doubt, it's good to double check interactions of all your medications, vitamins and supplements with your care providers and maybe double check using a reputable online resource, like this one from the University of Liverpool, HIV-druginteractions.org.
I hope this is helpful, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.